MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGHT FOSSA COMPONENT, MEDIUM; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGHT FOSSA COMPONENT, MEDIUM; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 01/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00144 through 0001032347-2019-00148.
 
Event or Problem Description
It was reported by the patient that a revision was performed due to a persistent staphylococcus infection.The patient is on iv antibiotics and an antibiotic impregnated spacer was implanted.New implants will be placed in approximately one month.The patient advises the spacer keeps popping out and she is experiencing bad headaches.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of evidence that the revision was performed.No product was returned, therefore no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.Because a revision surgery occurred, the complaint is considered to be confirmed.Dhr was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00144-1, 0001032347-2019-00145-1, 0001032347-2019-00146-1, 0001032347-2019-00147-1, 0001032347-2019-00148-1.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMJ SYSTEM RIGHT FOSSA COMPONENT, MEDIUM
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8394439
Report Number0001032347-2019-00143
Device Sequence Number2989233
Product Code LZD
UDI-Device Identifier00841036036522
UDI-Public00841036036522
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/29/2021
Device Model NumberN/A
Device Catalogue Number24-6560
Device Lot Number657570B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;